MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Material Frayed (1262); Use of Device Problem (1670); Patient-Device Incompatibility (2682); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of a damaged pipeline tip that was difficult to open.The patient was undergoing surgery for treatment of a an amorphous, unruptured aneurysm located in the right posterior communicating segment with a max diameter of 8mm and a 6mm neck diameter.It was noted the patient's vessel tortuosity was moderate.The patients medical history includes an aneurysm had previously ruptured and caused bleeding.Dapt (dual antiplatelet treatment) was administered and the platelet reactivity units (pru) level was within target range.The angiographic result post procedure was bilateral aneurysms: multiple aneurysms on the left side, an irregular aneurysm on the right side, and the right side had previously ruptured and bled.The landing zone (artery size) was 3.9mm distally and 4.2mm proximally.It was reported that this patient had bilateral aneurysms, with the right side having previously ruptured and bled, and a daughter sac was present.Therefore, it was decided to treat the right side first.Due to the presence of a daughter sac and previous rupture, 11 coils were used for embolization, followed by stent deployment.The widest part of the aneurysm was near the neck, close to 5.0 mm, while the proximal and distal ends were both less than 5.0 mm.The operator¿s initial plan was to avoid the middle cerebral artery and deploy the stent with a 5.0-16 size.However, after opening the stent, it was found that the tip was already damaged and appeared frayed.The client requested to remove and report the damage.Since there was no short 5.0 stent available, and the 5.0 stent was difficult to open, the client decided to use a longer stent, anchoring only the proximal and distal ends and disregarding the dilated segment in the middle.Therefore, a 4.0-20 stent was chosen for redeployment.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The pipeline was not used for an indication that is not approved (off-label).Ancillary devices include; a 8f boston guide catheter, a 6f navien microcatheter, a phenom27 microcatheter, a synchro14 guidewire, and mv, from 6 to 2, a total of 11 coils.
 
Event or Problem Description
Additional information was received.The customer believed that the stent tip was damaged, and upon removal from the patient's body, the tip was found to be frayed.The procedure was completed by replacing with another medtronic stent of a different model and size.The distal section of the pipeline did not open.The pipeline had not been placed in a vessel bend when it failed to open.The stent was deployed at the m1 segment.It was only retrieved three times.The middle segment of the stent was redeployed to open, but the tip had a poor shape, appearing fish mouth shaped.The customer believed the tip was likely damaged, so the stent was removed and replaced.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 product analysis: ¿as found condition: the pipeline flex shield device was returned for analysis inside a dispenser coil, inside an open pipeline flex shield inner pouch, inside a clear sealed biohazard plastic pouch, and inside a shipping box.¿damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, and there were no signs of elongation or damage.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were observed to be open and frayed.The braid¿s middle section was observed to be fully open.No other anomalies were found.¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as the returned pipeline flex shield braid¿s both ends were open and frayed.Possible causes of failure to open include, but are not limited to, patient vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate and that the pipeline had not been placed in a vessel bend, which rules out patient vessel tortuosity and the user deploying the braid in the vessel bend as potential causes.Therefore, a damaged braid could have contributed to the reported failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than two times, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24296678
Report Number2029214-2026-00253
Device Sequence Number9408298
Product Code OUT
UDI-Device Identifier00763000449544
UDI-Public(01)00763000449544(17)280919(10)D066713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD066713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer02/19/2026
03/26/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/13/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale